Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 34, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 12, 1995, 3:03 PM CDT for Crawford County, Kansas. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- May 12, 1995, 3:03 PM CDT (20:03 UTC)
- Expired
- May 12, 1995, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Crawford County, KS
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 8.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 122006 SVRICT KSC037-122030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT FRI MAY 12 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST KANSAS ...CRAWFORD COUNTY AT 302 PM...GOLF BALL SIZE HAIL WAS REPORTED AT GIRARD OR 9 MILES NORTHWEST OF PITTSBURG. THE STORM WAS MOVING NORTHEAST AT 35 MPH AND WILL MOVE THROUGH CRAWFORD STATE LAKE AND PARK BY 315 PM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. KING &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 11:17 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 12, 11:17 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1115 AM CDT THU MAY 11 1995 SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE OUT OF AREA AND SHOULD BE GONE BY THIS AFTERNOON. NEXT ROUND TODAY LOOKS INTERESTING WITH QUICK GLANCE AT MORNING SOUNDINGS. H85 MOISTURE IS ALREADY IN PLACE ACROSS WEST KS WITH 11 DEGREE DWPT IN THAT AREA AND A 16 DEGREE DWPT CAN BE FOUND IN TX. JET AT H3 IS SWINGING AROUND AND WE SHOULD BE IN LEFT FRONT QUAD THIS AFTERNOON. PROFILERS SHOWING 45 TO 50 KT WINDS ONE GATE UP AND IF THIS MIXES DOWN TO SFC A WIND ADVISORY COULD BE IN ORDER. TEMPERATURES LOOK TO BE ON TRACK WITH H85 TEMPS GIVING LOWER TO MID 70S AND WAA TO TAKE PLACE. RSL 73/53 66 SLN 75/53 66 ICT 75/57 66 HUT 75/56 66 CNU 75/74 47 KING
In the hours before
Special weather statement, May 12, 11:33 AM CDT, 3 hours 30 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-130500- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1132 AM CDT FRI MAY 12 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: AN AREA OF LOW PRESSURE OVER EASTERN COLORADO WILL MOVE SLOWLY NORTHEAST INTO NEBRASKA TONIGHT. STRONG SOUTH WINDS AHEAD OF THE STORM WILL BRING UNSTABLE WARM MOIST AIR INTO THE REGION. A COLD FRONT WILL MOVE INTO CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING THEN MOVE INTO SOUTHEAST KANSAS LATE TONIGHT. THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON ACROSS CENTRAL KANSAS...AFTER 3 PM IN SOUTH CENTRAL KANSAS...AND AFTER 5 PM IN THE SOUTHEAST. KING
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:39 PM CDT | Tornado Warning | ICT | Russell | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.